Alert archive / Minnesota / Flash Flood Warnings in 2005
Flash Flood Warning 26, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 27, 2005, 1:17 AM CDT for Kittson County, Roseau County, Minnesota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 1:17 AM CDT (06:17 UTC)
- Expired
- Jun 27, 2005, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Kittson County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 165 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFGF 270618 FFWFGF MNC069-135-271800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 117 AM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN KITTSON COUNTY IN NORTHWEST MINNESOTA ROSEAU COUNTY IN NORTHWEST MINNESOTA * UNTIL 100 PM CDT * AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER MUCH OF EASTERN KITTSON AND ROSEAU COUNTIES. DOPPLER RAINFALL ESTIMATES OF WIDESPREAD TWO TO 5THREE INCHES FROM HALMA TO HAUG AND GREENBUSH AND IN THE ROSEAU AREA WITH THREE TO FOUR INCHES NORTHWEST OF GREENBUSH. ADDITIONAL RAINFALL OF ONE TO TWO INCHES ARE POSSIBLE IN ISOLATED AREAS THROUGH 3 AM. * SOME LOCATIONS IN THE WARNING INCLUDE ROSEAU...GREENBUSH...WANNASKA AND TORFIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4899 9681 4861 9679 4858 9547 4899 9544 $$ KENNEDY
2 follow-up statements
000 WGUS73 KFGF 271132 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 630 AM CDT MON JUN 27 2005 MNC069-135-271800- ROSEAU MN-KITTSON MN- 630 AM CDT MON JUN 27 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 100 PM CDT FOR EASTERN KITTSON AND ROSEAU COUNTIES... ALTHOUGH THE THUNDERSTORMS THAT PRODUCED THE TORRENTIAL RAIN OVER THE AREA LAST NIGHT HAVE MOVED TO THE EAST...RUNOFF FROM THE RAINFALL WILL CONTINUE TO PRODUCES AREAS OF FLOODING WITH DITCHES RUNNING FULL TO OVERFLOWING AND WATER RUNNING ACROSS ROADS. SOME LOCATIONS IN THE WARNING INCLUDE ROSEAU...WANNASKA...TORFIN... SALOL AND ROSS. ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WERE WIDESPREAD ACROSS SOUTHEAST KITTSON AND WESTERN TO CENTRAL ROSEAU COUNTIES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4899 9681 4861 9679 4858 9547 4899 9544 $$ KENNEDY
000 WGUS73 KFGF 271804 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 104 PM CDT MON JUN 27 2005 MNC069-135-271820- ROSEAU MN-KITTSON MN- 104 PM CDT MON JUN 27 2005 ...THE FLASH FLOOD WARNING FOR EASTERN KITTSON AND ROSEAU COUNTIES EXPIRES AT 100 PM CDT... AT 102 PM CDT...THE FLASH FLOOD WARNINGS FOR KITTSON AND ROSEAU COUNTIES HAVE BEEN ALLOWED TO EXPIRE AT 100 PM CDT. LAT...LON 4899 9681 4861 9679 4858 9547 4899 9544 $$ BRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:28 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 8:28 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
828 PM CDT SUN JUN 26 2005
.UPDATED...
UPDATE TO DROP TORNADO WATCH FOR REPLACEMENT WITH SVR TSTM WATCH
NUMBER 533.
.EARLIER DISCUSSION ISSUED AT 745 PM...
STILL EXPECTED WIDEPSREAD SVR EVENT TO UNFOLD LATER THIS EVENING.
SFC LOW NORTHWEST SOUTH DAKOTA JUST SOUTH OF BOWMAN...WITH WATER
VAPOR SHOWING POTENT VORT IN NE WYOMING. WARM FRONT EXTENDS ALONG
SD/ND BORDER INTO CNTRL MN...NR ETH-AXN-LXL LINE. ONE SUPERCELL
FORMED ALONG THIS BOUNDARY IN WADENA COUNTY EARLIER AND IS NOW
MOVING WELL EAST OF THE AREA. OTHERWISE...RADAR IS SHOWING ACTIVITY
OVER NE SD INTO SE ND IS FAIRLY WEAK AND ELEVATED IN NATURE. LOW
LEVEL JET (850 MB WIND OF 40KTS) WILL GET GOING AROUND 02Z AND LAST
INTO THE NIGHT BEFORE VEERING INTO NRN MN LATE TONIGHT WITH GREATEST
CONVERGENCE OVER NE ND INTO FAR NW MN. SO ATTM WOULD EXPECT LITTLE
ACTION IN THIS WARM/MOIST ZONE. SOME NEGATIVE BOUYANCY EXISTS AS
WELL ACCORDING TO LAPS. UNSURE IF TSTMS WILL EXPLODE IN SE ND LATER
THIS EVENING...OR THINGS WILL WAIT TIL STORMS MOVE IN FROM THE
WEST. ATTM MODEL AND HPC QPF DOES HAVE THE FIRST SCENERIO PLANNED
WITH HEAVIEST QPF IN SE ND INTO WCNTRL MN THRU 06Z.
TALKED WITH SPC...CONCERN IS FOCUSING IN WRN/CNTRL ND. SVR STORMS
NORTH OF MINOT FILLING IN SOUTHWARD TOWARD BISMARCK. BOW ECHO TYPE
CONFIGURATION GETTING GOING WITH STORMS ENTERING FAR NW SD...AND SPC
THINKS THINGS WILL CONGEL INTO LARGE MCS WITH BOW ECHO ON LEADING
EDGE FROM FAR SW ND ACROSS THE REST OF SRN AND CNTRL ND WITH BASIC
MOTION ENE. TOR WATCH WILL BE REPLACED WITH SVR WATCH SHORTLY BY
SPC FOR ERN ND WHILE.
ZONES LOOKING FINE ATTM WITH APPROPRIATE WORDING OF HVY RAIN AND
SVR...WILL MAKE ONLY MINOR TWEEKS AND UPDATE ZFP AND HAZARDS GRIDDS
FOR NEW WATCH WHEN IT IS ISSUED.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SEVERE THUNDERSTORM WATCH ALL OF ERN ND UNTIL 4 AM
FLOOD WATCH UNTIL 6 PM MONDAY.
MN...SEVERE THUNDERSTORM WATCH FOR THE RED RIVER VALLEY UNTIL 4 AM.
FLOOD WATCH UNTIL 6 PM MONDAY.
RIVER FLOOD WARNING AT OSLO.
&&
RIDDLEHazardous weather outlook, Jun 26, 10:15 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1015 AM CDT SUN JUN 26 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-262100- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1015 AM CDT SUN JUN 26 2005 ...MODERATE RISK OF SEVERE WEATHER ACROSS THE SOUTHERN RED RIVER VALLEY THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THIS AREA IS ROUGHLY SOUTH OF INTERSTATE 94 IN NORTH DAKOTA AND HIGHWAY 10 IN MINNESOTA. A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE REMAINDER OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA FOR THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH STRAIGHT LINE WIND GUSTS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. ISOLATED AREAS OF FLASH FLOODING MAY OCCUR IN AREAS WHICH HAVE RECENTLY HAD HIGH PRECIPITATION AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY SOUTH AND EAST OF A VALLEY CITY TO FARGO TO WARROAD LINE. THE PRIMARY HAZARD WITH THESE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. AGAIN...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANOTHER PERIOD OF THUNDERSTORMS WILL OCCUR FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT. BRAMER
In the hours before
Local storm report, Jun 26, 10:03 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1003 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 5 NW STRAUBVILLE 46.10N 97.97W
06/26/2005 SARGENT ND PUBLIC
LARGE COTTONWOOD TREES DOWN AND IRRIGATION EQUIPEMENT ON
ITS SIDE. REPORTED STRONG WINDS KICKING UP MUD.
&&
DRIDDLELocal storm report, Jun 26, 10:04 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1004 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 5 NW STRAUBVILLE 46.10N 97.97W
06/26/2005 SARGENT ND PUBLIC
LARGE COTTONWOOD TREES DOWN AND IRRIGATION EQUIPEMENT ON
ITS SIDE. REPORTED STRONG WINDS KICKING UP MUD.
&&
DRIDDLESpecial weather statement, Jun 26, 11:50 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 1150 PM CDT SUN JUN 26 2005 MNZ005>006-009-013>014-016>017-022>024-027>028-030>032-040- 271100- WEST BECKER MN-EAST BECKER MN-NORTH BELTRAMI MN- SOUTH BELTRAMI MN-NORTH CLEARWATER MN-SOUTH CLEARWATER MN- GRANT MN-HUBBARD MN-LAKE OF THE WOODS MN-MAHNOMEN MN- EAST OTTER TAIL MN-WEST OTTER TAIL MN-PENNINGTON MN-RED LAKE MN- ROSEAU MN-WADENA MN- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR THE FOLLOWING AREAS IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES BELTRAMI HUBBARD LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 6 COUNTIES BECKER CLEARWATER MAHNOMEN PENNINGTON RED LAKE ROSEAU IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 2 COUNTIES GRANT OTTER TAIL INCLUDING THE CITIES OF BEMIDJI...DETROIT LAKES...FERGUS FALLS... ROSEAU AND THIEF RIVER FALLS. DTR
Local storm report, Jun 27, 12:27 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1227 AM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM TSTM WND GST BINFORD 47.56N 98.35W
06/27/2005 100 MPH GRIGGS ND TRAINED SPOTTER
MEASURED 100 MPH WIND GUST USING DAVIS EQUIPMENT.
&&
JHOPPESLocal storm report, Jun 27, 12:44 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1244 AM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM NON-TSTM WND DMG COOPERSTOWN 47.44N 98.12W
06/27/2005 GRIGGS ND TRAINED SPOTTER
MANY TREES DOWN OVER TOWN. HIGHWAY 45 BLOCKED. 12 INCH
DIAMETER LIMBS DOWN.
&&
DRIDDLELocal storm report, Jun 27, 12:45 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1245 AM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG COOPERSTOWN 47.44N 98.12W
06/27/2005 GRIGGS ND TRAINED SPOTTER
MANY TREES DOWN OVER TOWN. HIGHWAY 45 BLOCKED. 12 INCH
DIAMETER LIMBS DOWN.
&&
DRIDDLEThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:31 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 53 min |
| Jun 27, 12:44 AM CDT | Severe Thunderstorm Warning | FGF | Roseau | 61 min |
| Jun 27, 12:48 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Polk | 57 min |
| Jun 27, 1:02 AM CDT | Severe Thunderstorm Warning | FGF | Norman | 58 min |
| Jun 27, 1:07 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 53 min |
| Jun 27, 1:28 AM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Pennington, Polk, Red Lake | 62 min |
| Jun 27, 1:42 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 65 min |
Nearby
Flash Flood Warnings in Minnesota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.